Serotonin syndrome
by
Bodner RA, Lynch T, Lewis L, Kahn D
Department of Neurology,
Cleveland Clinic Foundation, OH 44195-5245.
Neurology 1995 Feb; 45(2): 219-23


ABSTRACT

We describe a patient treated with trazodone, isocarboxazid, and methylphenidate hydrochloride who developed confusion, agitation, poor concentration, rigidity, myoclonus, involuntary movements, orthostatic hypotension, and hyperreflexia. CK was normal, and the syndrome resolved spontaneously over 12 hours. The serotonin syndrome occurs following the use of serotomimetic agents (serotonin reuptake inhibitors, tricyclic and tetracyclic antidepressants, tryptophan, 3,4-methylenedioxy-methamphetamine, dextromethorphan, meperidine, S-adenosylmethionine) alone or in combination with monoamine oxidase inhibitors. It is characterized by various combinations of myoclonus, rigidity, hyperreflexia, shivering, confusion, agitation, restlessness, coma, autonomic instability, low-grade fever, nausea, diarrhea, diaphoresis, flushing, and rarely, rhabdomyolysis and death.
TCAs
SSRIs
MAOIs
MDMA
Serotonin
Phenelzine
Isocarboxazid
The MAOI Diet
Tranylcypromine
Methylphenidate
The serotonin syndrome
The serotonin syndrome: review


Refs
and further reading

HOME
HedWeb
Nootropics
erythroxylum-coca.com
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhapiness?
Utopian Surgery?
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World

The Good Drug Guide
The Good Drug Guide

The Responsible Parent's Guide
To Healthy Mood Boosters For All The Family